A Connection between Gaussian Processes and Markov Processes

Nathalie Eisenbaum (Universit├ęs Paris 6 et 7, France)


The Green function of a transient symmetric Markov process can be interpreted as the covariance of a centered Gaussian process. This relation leads to several fruitful identities in law. Symmetric Markov processes and their associated Gaussian process both benefit from these connections. Therefore it is of interest to characterize the associated Gaussian processes. We present here an answer to that question.

Full Text: Download PDF | View PDF online (requires PDF plugin)

Pages: 202-215

Publication Date: March 4, 2005

DOI: 10.1214/EJP.v10-238


  1. Bapat R. B. (1989), Infinite divisibility of multivariate gammadistribution and M-matrices, Sankhya,Ser.A 51, 73-78.MR 91i:60043
  2. Bass R., Eisenbaum N. and Shi Z. (2000),The most visited sites of symmetric stable processes, Proba. Theory and Relat. Fields 116 (3), 391-404.MR 2001f:60079
  3. Dellacherie C. and Meyer P.A. (1987), Probabilités et Potentiel -Théorie du potentiel associée à une résolvante,Hermann, Paris . MR 88k:60002
  4. Dynkin E. B. (1983), Local times and quantum fields. SeminaronStochastic Processes,Birkhauser Boston 82, 69-84.MR 88i:60080
  5. Eisenbaum N. (1995), Une version sans conditionnement duThéorème d'isomorphisme de Dynkin. Séminaire deProbabilités XXIX. LN1613,266-289.MR 99e:60171
  6. Eisenbaum N. and Kaspi H., A characterization of the infinitely divisiblesquared Gaussian processes. To appear in the Annals of Probab.
  7. Eisenbaum N., Kaspi H., Marcus M.B., Rosen J. and Shi Z. (2000), ARay-Knight theorem for symmetric Markov processes,Annals of Probab. 28,4, 1781-1796. MR 2002j:60138
  8. Griffiths R. C. (1984), Characterization of infinitely divisiblemultivariate gamma distributions, Jour. Multivar. Anal. 15, 12-20.MR 85m:60027
  9. Le Jan Y. (1982), Dual Markovian semi-groups and processes Functional analysis in Markov processes (Katata/Kyoto, 1981),SpringerBerlin,LN923, 47-75. MR 83k:60087
  10. Marcus M.B. and Rosen J.(1992),Sample path properties of thelocal times of strongly symmetric Markov processes via Gaussianprocesses, Annals of Probab..20,1603-1684.MR 93k:60089
  11. Marcus M.B. and Rosen J. (2001), Gaussian processes andthe local times of symmetric Lévy processes,Lévy processes - Theory andApplications. editors: O.Barnsdorff-Nielsen, T.Mikosch and S.Resnick,67-88. MR 2002i:60139
  12. Vere-Jones D. (1967), The infinite divisibility of a bivariate gammadistribution,Sankhlya, Ser.A 29, 412-422.MR 0226704

Creative Commons License
This work is licensed under a Creative Commons Attribution 3.0 License.